Georgia, 2011Damaging Wind in Georgia, July 26, 2011
July 26, 2011 · NWS JAX · 1 event in 1 county or zone
Isolated pulse severe storms produced some wind damage in Camden County. Storms developed along the sea breezes and outflows.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated pulse severe storms produced some wind damage in Camden County. Storms developed along the sea breezes and outflows.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:12 PM EST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 26, 1:12 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT TUE JUL 26 2011
.SHORT TERM...A SHORTWAVE TROUGH STRETCHES ALONG THE SE ATLANTIC
COAST SOUTHWESTWARD ALONG THE GULF COAST OF FL/AL/MS/LA. MODELS
ALL SUGGEST A CLOSED LOW AT 500MB IS DEVELOPING NEAR SC COAST AND
WILL GRADUALLY DRIFT SOUTH THRU WED NIGHT. PROXIMITY OF THIS
DISTURBANCE ALONG WITH EXISTING INSTABILITY AND SEA BREEZES...
WILL KEEP POPS HIGHER THAN AVERAGE. WILL GO WITH 60% POPS WED
AFTN EXCEPT A STRIP OF 50% NEAR THE ALTAMAHA...AS THE GFS/ECMWF
HINT THAT SOME DRIER AIR SLIPS IN ON THE BACK SIDE OF THE LOW.
BY THURSDAY THE SURFACE TROUGH WEAKENS AND THE MID LEVEL LOW
EXITS AS HIGH PRESSURE RIDGE BUILD IN FROM THE EAST. EXPECT WARMER
TEMPS IN THE LOW/MID 90S. LINGERING DEEP MOISTURE WILL KEEP RAIN
CHANCES NEAR OR ABOVE NORMAL MAINLY OCCURRING AS SEA BREEZES PUSH
INLAND.
.LONG TERM...FRIDAY THROUGH TUESDAY...
SUBTROPICAL HIGH PRESSURE RIDGE WILL BUILD OVER THE SOUTHEAST
REGION INTO THE WEEKEND WITH A RETURN TO HOT TEMPERATURES AND
MAINLY LOW END POPS. MAX TEMPS WILL RANGE FROM THE LOW 90S COAST
TO UPR 90S WELL INLAND. WEAK BOUNDARY LAYER WINDS WILL LIKELY
RESULT IN A SEA BREEZE COLLISION NEAR THE SPINE OF NORTH FLORIDA
PENINSULA EACH AFTN. EARLY NEXT WEEK...HIGH PRESSURE ALOFT WILL
RETROGRADE WEST ALLOWING TROUGHINESS ALONG THE EAST COAST.
SOUTHERLY LOW LEVEL FLOW WILL KEEP HOT TEMPS BUT SCATTERED
SHOWERS/STORMS WILL INCREASE IN COVERAGE ESPECIALLY OVER SE GA.
&&
.AVIATION...
A TROUGH OF LOW PRESSURE WILL LINGER JUST NORTH OF THE FORECAST
AREA...AND SLOWLY DISSIPATE THROUGH WEDNESDAY. SURFACE RIDGING
WILL BUILD WESTWARD OVER THE REGION WEDNESDAY NIGHT INTO THURSDAY.
THE COMBINATION OF MOISTURE CONVERGENCE ALONG THE TROUGH...AND
SURFACE BASED DIURNAL INSTABILITY WILL KEEP SCATTERED TO NUMEROUS
SHOWERS AND STORMS ACROSS THE REGION THIS AFTERNOON...AND POSSIBLY
INTO THE EARLY EVENING. A FEW OF THESE STORMS COULD PRODUCE BRIEF
STRONG WIND GUSTS.
CONVECTION WILL DISSIPATE OVERNIGHT...WITH THE LOSS OF DAYTIME
HEATING...THEN REINITIATE EARLY WEDNESDAY AFTERNOON. WITH THE TROUGH
NEARBY...A FEW OVERNIGHT SHOWERS OR STORMS COULD NOT BE RULED OUT.
&&
.MARINE...
NEARBY TROUGH OF LOW PRESSURE OVER THE SOUTHEASTERN UNITED STATES
WILL CONTINUE TO PROVIDE FOR INCREASED CHANCES FOR THUNDERSTORMS
THROUGH WEDNESDAY. NOCTURNAL EFFECTS WILL LEAD TO SLIGHTLY ELEVATED
WIND SPEEDS TONIGHT. OTHERWISE...A RIDGE OF HIGH PRESSURE WILL BUILD
ACROSS THE REGION WEDNESDAY NIGHT AND HOLD INTO THE START OF THE
WEEKEND. HEADLINES ARE NOT ANICIPATED DURING THIS FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 91 74 95 / 60 50 30 40
SSI 77 89 78 91 / 60 50 30 30
JAX 74 91 74 94 / 50 60 30 40
SGJ 76 92 76 91 / 40 50 30 30
GNV 74 92 73 93 / 30 60 30 50
OCF 74 93 73 94 / 30 60 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/STRUBLE/WALKER
Hazardous weather outlook, Jul 26, 1:33 PM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT TUE JUL 26 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
233 PM EDT TUE JUL 26 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CONTINUE
INTO THE EVENING HOURS. SOME THUNDERSTORMS MAY BECOME STRONG OR
SEVERE WITH CONCERNS OF STRONG WIND GUSTS...FREQUENT LIGHTNING AND
POSSIBLY SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED WEDNESDAY. RAIN CHANCES WILL THEN DECREASE INTO THE WEEKEND.
HOT TEMPERATURES WILL ALSO RETURN WITH AFTERNOON HIGHS RANGING
FROM THE LOWER 90S COAST TO UPPER 90S ACROSS THE FAR INTERIOR.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR
YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ/MKT
In the hours before
Special weather statement, Jul 26, 1:32 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT TUE JUL 26 2011
GAZ149-150-163-261915-
ATKINSON-CLINCH-WARE-
232 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE...
SOUTHERN ATKINSON AND NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 17 MILES SOUTHWEST OF PEARSON...OR 7
MILES NORTH OF LAKELAND...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND PEARSON...HOMERVILLE...
MILLWOOD...COGDELL...AXSON AND ARGYLE THROUGH 315 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3137 8263 3119 8253 3103 8262 3104 8298
3118 8298 3118 8304 3119 8305 3125 8305
TIME...MOT...LOC 1832Z 255DEG 22KT 3115 8304
CARROLLSpecial weather statement, Jul 26, 1:51 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT TUE JUL 26 2011
GAZ132-134-150-151-261930-
BACON-COFFEE-PIERCE-WARE-
251 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...NORTHWESTERN PIERCE...BACON AND SOUTHEASTERN COFFEE COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF BICKLEY...OR 8 MILES
SOUTHEAST OF DOUGLAS...MOVING EAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND NICHOLLS...BICKLEY...NEW
LACY...DIXIE UNION AND ALMA THROUGH 330 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3152 8227 3131 8231 3130 8259 3137 8263
3136 8267 3136 8281 3150 8285 3164 8239
TIME...MOT...LOC 1851Z 255DEG 16KT 3144 8272
CARROLLSpecial weather statement, Jul 26, 2:21 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT TUE JUL 26 2011
GAZ134-149>151-162-163-262000-
ATKINSON-BACON-CLINCH-ECHOLS-PIERCE-WARE-
321 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...WESTERN PIERCE...SOUTHEASTERN ATKINSON...BACON...CLINCH AND
NORTHERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 400 PM EDT...
AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BICKLEY...OR 13 MILES SOUTHWEST OF
ALMA...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WARESBORO...MILLWOOD...BICKLEY...AXSON...
DIXIE UNION...NEW LACY AND ALMA THROUGH 400 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3088 8298 3110 8298 3137 8272 3137 8263
3145 8263 3165 8243 3163 8237 3123 8218
3121 8220 3122 8229 3120 8229 3117 8224
3101 8239 3101 8242 3098 8242 3069 8270
3074 8298 3085 8303
TIME...MOT...LOC 1921Z 239DEG 14KT 3140 8259
PETERSONSpecial weather statement, Jul 26, 2:26 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 PM EDT TUE JUL 26 2011
FLZ024-025-GAZ165-166-262015-
COASTAL CAMDEN-DUVAL-INLAND CAMDEN-NASSAU-
326 PM EDT TUE JUL 26 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
DUVAL...NORTHEASTERN NASSAU AND SOUTHERN CAMDEN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 326 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES WEST OF YULEE...OR 9 MILES NORTHEAST
OF CALLAHAN...MOVING NORTHEAST AT 25 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND OCEANWAY...KINGS FERRY...JACKSONVILLE
INTERNATIONAL AIRPORT...YULEE...KINGSLAND...AMELIA CITY...ST.
MARYS...FERNANDINA BEACH...KINGS BAY BASE AND HARRIETTS BLUFF THROUGH
415 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3062 8143 3051 8143 3041 8177 3086 8190
3088 8190 3093 8149 3077 8145 3074 8145
3073 8143 3072 8144 3067 8142
TIME...MOT...LOC 1926Z 234DEG 20KT 3065 8165
PETERSONThunderstorm Wind, Camden
- When
- July 26, 2:50 PM EST
- Where
- Camden County, 3.04 mi WSW of Harriets Bluff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.860, -81.630
The Okefenokee Rural Electric Membership Corporation reported trees and power lines down along Harrietts Bluff Road. The time of damage was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Massachusetts, July 26, 20111 death · 58 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, July 26, 20112 injured · $1.9 million · 3 in hail · 26 events
- Flash Flooding and Damaging Wind in Utah, July 26 to 27, 2011$425,000 · 51 kt wind · 6 events
- Wildfire in Texas, July 26 to 31, 2011$250,000 · 1 event
- Hail and Damaging Winds in Connecticut, July 26, 2011$134,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, July 26, 2011$76,000 · 1.25 in hail · 8 events
- Tornadoes and Hail in New York, July 26, 2011$30,000 · EF0 · 15 events
- Wildfire in Texas, July 26 to 27, 2011$50,000 · 2 events
- Flash Flood in Arizona, July 26, 2011$50,000 · 1 event
- Tornadoes and Flash Flooding in South Dakota, July 26 to 27, 2011EF0 · 26 events
- Lightning Strike in Montana, July 26, 20113 injured · 1 event
- Excessive Heat in Kansas, July 26 to 31, 201123 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318725.